Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 447, NWS Des Moines, IA

July 27, 20084 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 27, 2008, 4:07 PM CDT for 4 counties in Iowa. It was in force for 38 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 4:07 PM CDT (21:07 UTC)
Expired
Jul 27, 2008, 4:45 PM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Boone County, IA, Dallas County, IA, Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 24 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:13 PM CDTTSTM WND GST 70Boone, IAVISIBILITY NEAR ZERO CARS BLOWN OFF ROAD.
Jul 27, 4:15 PM CDTTSTM WND GST 824 Ese Boone Airport, IA
Jul 27, 4:15 PM CDTTSTM WND GST 82Boone, IA
Jul 27, 4:16 PM CDTTSTM WND DMG8 Sw Boone Airport, IANUMEROUS LARGE LIMBS DOWN.
Jul 27, 4:16 PM CDTHAIL 0.888 Sw Boone Airport, IA
Jul 27, 4:16 PM CDTNON-TSTM WND GST 70Boone Airport, IA
Jul 27, 4:23 PM CDTTSTM WND DMG8 Sw Boone Airport, IA15 INCH DIAMETER TREES DOWN.
Jul 27, 4:23 PM CDTTSTM WND GST 65Sheldahl, IA
Jul 27, 4:24 PM CDTTSTM WND GST 602 N Luther, IA
Jul 27, 4:25 PM CDTTSTM WND DMGPolk City, IASEVERAL 10 INCH DIAMETER TREELIMBS DOWN.
Jul 27, 4:29 PM CDTTSTM WND DMGMadrid, IASTRUCTURAL DAMAGE NEAR INTERSECTION OF 320TH AND VIOLET...310TH AND UNICORN.
Jul 27, 4:30 PM CDTTSTM WND DMGAlleman, IAPOWER LINES DOWN...TREES DOWN...ROADS BLOCKED FROM TREES ACROSS THE ROADS.
Jul 27, 4:30 PM CDTTSTM WND GST 70Huxley, IACONSIDERABLE TREE DAMAGE.
Jul 27, 4:34 PM CDTTSTM WND DMGAlleman, IANUMEROUS LARGE TREES DOWN. TREES DOWN ON CARS. SHINGLES OFF ROOFS.
Jul 27, 4:34 PM CDTTORNADO1 N Elkhart, IABRIEF TOUCHDOWN HAS NOW LIFTED. VERY HEAVY RAIN
Jul 27, 4:35 PM CDTTSTM WND DMG5 N Ankeny Airport, IASEVERAL POWER POLES DOWN.
Jul 27, 4:35 PM CDTTSTM WND DMG6 Nw Ankeny Airport, IASEVERAL POWER POLES DOWN.
Jul 27, 4:35 PM CDTTSTM WND DMGSlater, IA12-24 INCH TREES DOWN. POWER OUT IN TOWN.
Jul 27, 4:40 PM CDTTSTM WND DMGElkhart, IANUMEROUS LARGE TREES DOWN.
Jul 27, 4:43 PM CDTTSTM WND DMGPolk City, IA10 INCH DIAMETER TREES DOWN.
Jul 27, 4:45 PM CDTTORNADO6 Ne Ankeny, IANUMEROUS TREES DOWN. HOUSE DAMAGE WITH PART OF HOUSE IN THE TREES. SEVERAL SIGNS BLOWN DOWN.
Jul 27, 4:55 PM CDTTSTM WND DMGElkhart, IA8-12 INCH DIAMETER TREES DOWN WEST OF ELKHART ON NE 126TH AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1027 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 272107
SVRDMX
IAC015-049-153-169-272145-
/O.NEW.KDMX.SV.W.0447.080727T2107Z-080727T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL IOWA...
  NORTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
  NORTHERN POLK COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 445 PM CDT.

* AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  BOONE...OR 34 MILES NORTHWEST OF DES MOINES...AND MOVING SOUTHEAST
  AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUTHER BY 410 PM CDT...
  MADRID BY 415 PM CDT...
  KELLEY BY 420 PM CDT...
  SHELDAHL...SLATER AND HUXLEY BY 425 PM CDT...
  ALLEMAN...POLK CITY AND CAMBRIDGE BY 430 PM CDT...
  ELKHART BY 435 PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 94 AND 119.

GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
HAIL. 

LAT...LON 4186 9325 4187 9334 4183 9335 4161 9391
      4194 9417 4203 9417 4221 9387 4221 9369
      4190 9323 4187 9324
TIME...MOT...LOC 2107Z 313DEG 39KT 4199 9386

$$

LEE
1 follow-up statement
000 
WWUS53 KDMX 272129
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT SUN JUL 27 2008

IAC015-049-153-169-272145-
/O.CON.KDMX.SV.W.0447.000000T0000Z-080727T2145Z/
BOONE IA-STORY IA-POLK IA-DALLAS IA-
428 PM CDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN DALLAS...NORTHERN POLK...SOUTHWESTERN STORY AND
SOUTHERN BOONE COUNTIES...

AT 425 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR POLK CITY...
OR 17 MILES NORTH OF DES MOINES...MOVING SOUTHEAST AT 44 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHEAST OF GRIMES AND 8 MILES SOUTHWEST OF ELKHART BY 435
  PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 94 AND 119.

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL ACROSS  HE WARNED AREA. NUMEROUS REPORTED  OF TREES 
DOWNED HAVE BEEN RECEIVED FROM BOONE COUNTY. WIDESPREAD TREES DON 
AND POWERLINES DOWN IN BOONE COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR IOWA.

LAT...LON 4186 9326 4187 9334 4186 9335 4183 9335
      4161 9391 4197 9406 4218 9365 4193 9327
      4190 9323 4188 9324
TIME...MOT...LOC 2128Z 325DEG 38KT 4179 9371

$$

LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:28 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 27, 3:28 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT SUN JUL 27 2008

.DISCUSSION...
WILL KEEP DISCUSSION BRIEF TODAY WITH ONGOING ACTIVE WEATHER. STRONG
TO SEVERE STORMS CURRENTLY FIRING ALONG CONVECTIVE OUTFLOW IN
NORTHERN IOWA AND WILL KEEP PROGRESSING SOUTHWARD INTO CENTRAL AND
SOUTHERN IOWA THROUGH LATE AFTERNOON/EVENING. SEVERE THUNDERSTORM
WATCH CONTINUES FOR MOST OF THE CWA UNTIL 10 PM. ALREADY GETTING
SIGNIFICANT STRAIGHT LINE WIND REPORTS...CAN/T RULE OUT ISOLATED TOR
THREAT INVOF BOUNDARY FOR THE NEXT SEVERAL HOURS. SOME QUESTION
ABOUT CONVECTIVE EVOLUTION BEYOND THE FIRST SHOT...AS THE GFS/ECMWF
BOTH SUGGESTING ADDITIONAL MCS POTENTIAL ESPECIALLY EASTERN HALF
LATE TONIGHT. WILL HAVE TO WATCH HEAVY RAIN THREAT CLOSELY AS
CONVECTION MOVES INTO SOUTHERN IOWA...AREAS THAT CANNOT TAKE MUCH
ADDITIONAL RAIN BEFORE FLASH FLOODING OCCURS. NO FLASH FLOOD WATCH
PLANNED AT THIS TIME WITH UNCERTAINTY ABOUT AMOUNTS/LOCATION...BUT
MAY HAVE TO ISSUE LATER ONCE EVENT SHOWS ITS HAND.

BEYOND THE OVERNIGHT...SIGNIFICANT HEAVY RAIN/SVR WEATHER AGAIN
EXPECTED MONDAY NIGHT INTO TUESDAY AS DOLLY MOISTURE REMNANTS BEGIN
TO IMPACT THE REGION. ACTIVE WEATHER LIKELY TO CONTINUE LATE
WEDNESDAY INTO THURSDAY WITH NEXT SHORT WAVE TOPPING THE RIDGE
FOLLOWED BY UPPER RIDGING AND MAINLY DRY AND HOT WEATHER FROM FRIDAY
THROUGH SUNDAY.

&&

.AVIATION...27/18Z
CURRENT CONVECTIVE COMPLEX OVER NRN IA WILL CONTINUE MOVING ESE
EARLY THIS AFTERNOON. THE FORECAST BEYOND THE NEXT FEW HOURS IS
STILL UNCERTAIN AS FAR AS EXACTLY WHERE ADDITIONAL STORMS WILL
DEVELOP. THUNDERSTORMS MAY DEVELOP DURING PEAK HEATING ALONG AND
SOUTH OF HWY 30...AND/OR REDEVELOP ACROSS NRN IA OVERNIGHT...OR
BOTH. THIS UNCERTAINTY IN TIMING...AS WELL AS LOCATION...HAS LEAD TO
NO MENTION OF THUNDER BEYOND DEALING WITH STORMS THAT ARE ONGOING.
HAVE INCLUDED CB WORDING AFTER 00Z WITH FURTHER DETAILS ADDED ONCE
TIMING AND LOCATION BECOMES MORE CLEAR RATHER THAN ADDING THUNDER
FOR PROLONGED PERIODS WITH LOW CONFIDENCE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL 10 PM FOR ENTIRE CWA EXCEPT NORTHERN 2 TIERS OF
COUNTIES.

&&

AVIATION...MOYER
PUBLIC...KINNEY
Hazardous weather outlook, Jul 27, 5:11 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
511 AM CDT SUN JUL 27 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-281000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
511 AM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA TODAY INTO
TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH ANY
THUNDERSTORM ACTIVITY MAINLY THIS AFTERNOON INTO TONIGHT. THE THREAT
OF AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT...THE MAIN
THREATS FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE VARIABLE CHANCES FOR THUNDERSTORMS THROUGHOUT MANY OF
THE NEXT 7 DAYS. AT THIS TIME THE GREATER CHANCES FOR
THUNDERSTORMS LOOK TO BE LATE MONDAY NIGHT...AND AGAIN TUESDAY.
CURRENTLY THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER AGAIN
MONDAY NIGHT....WITH THE CHANCES FOR SEVERE WEATHER UNCERTAIN AT
THIS TIME FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

ALBRECHT

In the hours before

Local storm report, Jul 27, 3:11 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
311 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     4 SW PIONEER            42.61N 94.44W
07/27/2008  E65 MPH          WEBSTER            IA   TRAINED SPOTTER

&&

RUSSELL
Local storm report, Jul 27, 3:16 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
316 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND DMG     N CLARE                 42.59N 94.34W
07/27/2008                   WEBSTER            IA   TRAINED SPOTTER

            LARGE TREE UPROOTED ON A HOUSE.

&&

RUSSELL
Local storm report, Jul 27, 3:20 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
320 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TSTM WND DMG     2 WNW FORT DODGE        42.51N 94.21W
07/27/2008                   WEBSTER            IA   TRAINED SPOTTER

            18 INCH DIAMETER TREE DOWN. ESTIMATED 50 TO 60 MPH WINDS.
            HAIL OF UNKNOWN SIZE FALLING IN VERY HEAVY WIND BLOWN
            RAIN.

&&

BMOYER
Local storm report, Jul 27, 3:29 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
329 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     FORT DODGE              42.51N 94.18W
07/27/2008                   WEBSTER            IA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

&&

RUSSELL
Local storm report, Jul 27, 3:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
343 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     SW HARCOURT             42.26N 94.18W
07/27/2008                   WEBSTER            IA   TRAINED SPOTTER

            TWO TREES DOWN IN PARK ACROSS STREET. SPOTTER ESTIMATED
            WINDS AT 60 TO 70 MPH.

&&

BMOYER
Local storm report, Jul 27, 3:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT SUN JUL 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     HARCOURT                42.26N 94.18W
07/27/2008                   WEBSTER            IA   TRAINED SPOTTER

            TWO TREES DOWN IN TOWN.

&&

RUSSELL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:18 PM CDTSevere Thunderstorm WarningDMXPalo Alto42 min
Jul 27, 1:59 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin46 min
Jul 27, 2:12 PM CDTSevere Thunderstorm WarningDMXButler48 min
Jul 27, 2:49 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster41 min
Jul 27, 3:28 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster47 min
Jul 27, 3:46 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama44 min
Jul 27, 4:11 PM CDTTornado WarningDMXBoone, Polk, Story34 min
Jul 27, 4:30 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Marion, Polk, Story and 1 more45 min
Jul 27, 4:31 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren44 min
Jul 27, 4:43 PM CDTTornado WarningDMXJasper, Polk32 min
Jul 27, 4:50 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Polk, Poweshiek40 min
Jul 27, 4:57 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Warren48 min
Jul 27, 5:09 PM CDTTornado WarningDMXJasper, Mahaska, Marion, Poweshiek36 min
Jul 27, 5:13 PM CDTSevere Thunderstorm WarningDMXClarke, Jasper, Lucas, Mahaska, Marion, Monroe and 2 more47 min
Jul 27, 5:14 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Webster46 min
Jul 27, 5:17 PM CDTSevere Thunderstorm WarningDMXJasper13 min
Jul 27, 5:28 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek47 min
Jul 27, 5:52 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Lucas, Mahaska, Marion, Monroe and 1 more38 min
Jul 27, 5:54 PM CDTTornado WarningDMXAppanoose, Davis, Monroe, Wapello36 min
Jul 27, 5:55 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Lucas, Wayne50 min
Jul 27, 5:58 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story47 min
Jul 27, 6:27 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello48 min
Jul 27, 6:30 PM CDTTornado WarningDMXDavis15 min
Jul 27, 6:38 PM CDTTornado WarningDMXWayne23 min
Jul 27, 6:43 PM CDTFlash Flood WarningDMXWayne3 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.